Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

2 years old, fever, tonsillitis, loss of appetite, bad nappy rashes. Given calpol. Treatment?

Hi there, my son is 2yrs old - had a fever of 37.2 - 38.6 from last Thurs- been giving him Ponstan and Calpol to control it. Went to doc on Friday- acute tonsilitis again - his 3rd attack in a month - is now on Zinnat antibiotic , a throat swab was taken - oral thrush - been prescribed some mycostatin drops. he doesnt want to eat, i thought the fever broke last night as he was sweating... it reached 38.6 yest and i gave him emapaped suppository - and 10mls ponstan.... temp went down to 35.3 last night so thought he was out of the woods... but now hes at home with granny - still not eating well at all, but playing normally, just a bit miserable now and again and crying.... now she says his temp is at 36.8.... why is his temp not coming down after starting zinnat on friday - its now tuesday... and still fever is coming and going.... what do i do, at my wits end pse pse pse help! hes around 13kgs, and about a metre tall - which is a thumbsuck. and has had tonsilitis 5 times in the last 3months.... augmentin , cepro.... and augmentin again which gave him diarrhoea when he got the last bout of tonsolitis and bad bad nappy rash ...
Asked On : Fri, 16 Nov 2012
Answers:  1 Views:  187
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Pediatrician 's  Response

Relax. Any temperature above 37.7 `C is to be called fever.
For fever, give Acetaminophen (Calpol) in a dose of 15mg/ kg/dose every six hours. Since your child is 13 kg, he will need approximately 200mg per dose. For most of fever, this alone is sufficient.

If fever does not subside at all and child is irritable etc, to give comfort to kid, you may also give 1 or 2 doses of Ponstan in a day. Do not give both the drugs very frequently. It will do more harm than good.

When he has fever, just remove few clothes off his body so that he will feel comfortable. After fever comes down You may dress him up fully. If he is not shivering, you may also give him tepid sponging with tap water in normal temperature.

Tonsillitis in many cases are viral. Unless pus points are seen, there is no need of antibiotics. Since you have already started antibiotic this time too, continue it for a minimum of 7 days.

What was the throat culture report? If suggestive of bacterial infection, antibiotics will be chosen based on the sensitivity report. Complete the entire course.

If tonsillitis is recurrent, have a word with ENT specialist too.

And Common cause of Oral Thrush in kids is usage of Bottles that are not sterilized well. If so, stop bottle feeds. Apply the mouth paint as recommended, atleast for a week. These oral lesions may also interfere with his feeding.

Give him fluids like milk, juice, soups, porridge etc by a spoon.

For the nappy rash, apply the barrier creams and keep the area open. Do not use nappies till it heals completely.

Hope my answer helps you.
Wish a speedy recovery for your kid.
Answered: Fri, 16 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor